My boyfriend has to take meds for high blood pressure, but it is causing him to have erectile dysfunction. We both figured this out because he never had ED before he started taking the medication. Could he talk to his doctor about hbp drugs that may not cause any physical problems regarding sex or if there is none, then maybe only little problems physically and sexually?
15 Jul 2012
Since you didn't mention which type of BP med he was on... would be nice to know, but ACE Inhibitors should not cause any sexual dysfunction because it blocks aldosterone. This pathway has nothing to do with sexual function, but a lot to do with hbp. My hubby is on one and I am another, no problems. I will add one caveat, anyone can have a reaction to anything (medication) at anytime. There are common side effects and not so common side effects. Have him check with his PCP, tell him what's going on, get a different med.
That's the best thing to do.
15 Jul 2012
missjb4, I am assuming you mistook one of our favorite nurses answers. Please do not be offended at her answer. She is doin the best she can with the info provided. There can be many reasons for erectile dysfunction, & if anyone knows about these things a Registered Nurse would. She means no harm & is only trying to help you. She is one of the most respected members on here too. Just thought I'd clue you in. You didn't give all pertinent medical info to give a definate answer & sometimes that is necessary to give out good & correct info to help people. Laura has not a mean bone in her body. I think you misundrstood her answer is all. All is well... Mary
17 Jul 2012
After having tried many different BP meds that also caused ED, I am presently taking 75 mg. of Losatin, which is neither a Beta Blocker or an Ace inhibitor and my full sexual prowess has returned to the max. A pharmacist at Walgreens told me about Losartan. Check it out, I hope you will have the same awesome results!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... erectile dysfunction that came with the blood pressure hasn't gone away. Any suggestions?
1 answer • 8 Jan 2010
I suffer Hyper tension and I am on drugs such as "Metoprolol succinate" and "Losartan. Due to which I also suffer erectile dysfunction ...
1 answer • 27 Oct 2011
My boyfriend has a hard time obtaining or maintaining an erection. He also has high blood pressure and since he takes high blood pressure meds, they ...
1 answer • 11 Jul 2012
3 answers • 23 Sep 2012
also, kidney damage(stage 3) that won't have problems with erectile dysfunction
1 answer • 25 Jan 2014